B12 deficiency

hello

Whilst I am awaiting the blood test result regarding pernicious anaemia my dr has given me b12 tablets though she says it is unlikely to be diet related but she doesn't want me to have the injections unless absolutely necessary as they will cause a lot of bruising as I am on warfarin.

If the test shows it is pernicious anaemia then she says we will have no choice and shots it shall be. Are they bad when on warfain?

Lynn.

4 Replies

oldestnewest
  • Hi, I have had B12 injections every 10 weeks since 2005, I am no longer on Warfarin, I am using Fragmin now, but I can't see bruising as a reason for not having injections, mine were not bad back then and no different than now when I am on Fragmin, sometimes just a faint one, and I am having faint bruises like that every day on my stomach from my Fragmin injections so having a B12 in my arm every now and then was nothing - but always ask the nurse to do it slooooowly if you are not doing it yourself.

    If you have pernicious anaemia I thought B12 tablets didn't work and injections were the only option...?

    Helene

  • She did not have Hughes, but my Mom did have a B 12 deficiency. Those injections helped her mental stability by a noticible degree.

  • Hi I have pernicious anemia and have been getting b12 injections the last 18 years, iv been on warfarin the last 4 and haven't noticed any additional bruising I do bleed slightly longer after the injection but as its in the muscle it doesn't bleed much anyway. I agree with Helene above tablets don't work if you have pernicious anemia as the problem is with the intrinsic factor in the stomach which in turn stops the absorption.

  • My husband is on warfarin & was receiving hormone shots every other week & had very little bruising. The needle for that shot is BIG! He did had a small amount of bleeding, but not even enough to cover the gauze pad of a small bandaid. Now, I've been receiving B12 shots for 3 years & the needle is very small. I do bruise easy & am trying to find out why, but I don't bruise from these shots - a little sore for a day sometimes.

    My neurologist & GP told me that B12 tablets are of extremely little benefit to the body - the way the digestive system breaks the tablets down & the way the tablets are made, vitamins just can't be absorbed into our bodies. It really doesn't have anything to do with health conditions. So the best way to get B12 into our bodies is with the injections.

    I don't know if that helps you. Hopefully you won't have any problems with bleeding since it is a small needle. And now you can see why B12 shots are better than tablets, they are absorbed by the body better.

You may also like...